I was put on Lyrica, Elavil, and Zanaflex three weeks ago and I am really struggling with adjusting to these medications. The biggest problem for me is that they knock me out, completely. I have to take two in the morning and three in the evening. I like that the evening ones knock me out, because they're doing their job, but the morning ones? I typically like to stay awake in the morning/afternoon, it's just my personal preference. It's been three, almost four weeks and I'm still taking 3-4 hour naps every day. My days are gone now. I wake up, try to get some things done (typically doctor appointments, showers, eating, etc) and then I have to take my medicine and I'm asleep until 4/5:00. Then I wake up and am groggy for about 2 hours and then I have to eat and do whatever and then my day is gone. And trying to wake up earlier in my naps? That does not work. If I wake up before I "naturally" wake up I'm a mess, I can't formulate words, can't think right, and I'm sooo out of it. So that's out.
I spoke to my pain management doctor about this and she replied snottily with "Well what do you care, you don't work and school is on break?" Uhhh I care because I'd like to have a life. Hell, I'm pretty sure I'd be happy with being able to get all my laundry done. So she's going out the window. I can't tolerate that attitude.
To top it off, I haven't noticed any change in my pain. In fact, I think the pain may be worse. It seems like this pain is more exhausting, more draining. Typically when I'm in pain I get this stubborn streak and bust my way through it (I pay for it later, of course). But this pain, I'm lucky if I can get out of bed. It's particularly tough now because I spend a lot of time going to my doctors, 2-4 times a week. So I have all these engagements that are eating up my time on top of this stupid medicine.
It's tough. I was speaking to one of my doctors and he asked if I was experiencing any sadness. Uhh no. I'm angry and frustrated and irritated and I want to scream at the top of my lungs. I want a vacation from my body.